Alert archive / Arizona / Wind Advisories in 2009
Wind Advisory 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 25, 2009, 9:00 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 26, 2009, 5:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 9:00 AM MST (16:00 UTC)
- In effect from
- Mar 26, 2009, 5:00 AM MST
- Expired
- Mar 26, 2009, 7:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 4.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 251600 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 900 AM MST WED MAR 25 2009 AZZ010>017-039-040-260000- /O.NEW.KFGZ.WI.Y.0006.090326T1600Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 900 AM MST WED MAR 25 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION ON THURSDAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
5 follow-up statements
000 WWUS75 KFGZ 260011 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 511 PM MST WED MAR 25 2009 AZZ010>017-039-040-260815- /O.CON.KFGZ.WI.Y.0006.090326T1600Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 511 PM MST WED MAR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST THURSDAY. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION ON THURSDAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 260805 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 105 AM MST THU MAR 26 2009 AZZ010>017-039-040-261615- /O.EXT.KFGZ.WI.Y.0006.090326T1200Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 105 AM MST THU MAR 26 2009 ...WIND ADVISORY NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 7 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN ARIZONA. THESE STRONG WINDS WILL BEGIN AS EARLY AS SUNRISE... ESPECIALLY FOR LOCATIONS EAST OF FLAGSTAFF AND ALONG HIGHWAY 89 NORTH UP THROUGH CAMERON. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 261558 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 858 AM MST THU MAR 26 2009 AZZ010>017-039-040-270000- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 858 AM MST THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 262146 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 246 PM MST THU MAR 26 2009 AZZ013-014-270200- /O.UPG.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ /O.NEW.KFGZ.HW.W.0002.090326T2146Z-090327T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 246 PM MST THU MAR 26 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 40 TO 50 MPH WITH GUSTS FROM 55 TO 65 MPH OVER PORTIONS OF NORTHERN ARIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$ AZZ010>012-015>017-039-040-270200- /O.CON.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 246 PM MST THU MAR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE FOUR CORNERS REGION TODAY WILL PRODUCE STRONG SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS FROM 45 TO 55 MPH OVER PORTIONS OF NORTHERN ARIZONA. SUSTAINED WIND SPEEDS SHOULD DECREASE BELOW ADVISORY LEVELS SHORTLY AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS CAN ALSO CAUSE BLOWING DUST AND SAND MAKING DRIVING EVEN MORE DIFFICULT. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 270158 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 658 PM MST THU MAR 26 2009 AZZ013-014-270300- /O.EXP.KFGZ.HW.W.0002.000000T0000Z-090327T0200Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE 658 PM MST THU MAR 26 2009 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. THE STRONG WINDS ACROSS THE LITTLE COLORADO RIVER VALLEY HAVE DECREASED THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. THE FOLLOWING OBSERVATION SITES HAVE REPORTED STRONG WIND GUSTS TODAY... SAINT JOHNS AIRPORT ... 58 MPH GUST WINSLOW AIRPORT ... 48 MPH GUST $$ AZZ010>012-015>017-039-040-270300- /O.EXP.KFGZ.WI.Y.0006.000000T0000Z-090327T0200Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 658 PM MST THU MAR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. THE STRONG WINDS ACROSS NORTHERN ARIZONA HAVE DECREASED THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. THE FOLLOWING OBSERVATION SITES HAVE REPORTED STRONG WIND GUSTS TODAY... GREER RAWS ... 51 MPH GUST FRAZIER WELLS RAWS ... 51 MPH GUST PRESCOTT AIRPORT ... 46 MPH GUST SHOW LOW AIRPORT ... 45 MPH GUST FLAGSTAFF AIRPORT ... 44 MPH GUST $$ RB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 3:35 AM MST, 5 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 3:35 AM MST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 335 AM MST WED MAR 25 2009 .SYNOPSIS...NORTHWESTERLY FLOW ALOFT WILL KEEP TEMPERATURES NEAR NORMAL WITH DRY CONDITIONS TODAY. ON THURSDAY...A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE FOUR CORNERS REGION BRINGING STRONG WINDS TO MUCH OF NORTHERN ARIZONA. INCREASING CHANCES FOR RAIN AND HIGH COUNTRY SNOW SHOWERS CAN ALSO BE EXPECTED MAINLY FROM THE MOGOLLON RIM NORTHWARD. WARMER TEMPERATURES WITH BREEZY WINDS ARE FORECAST FOR THE WEEKEND. && .DISCUSSION...NORTHERN ARIZONA WILL REMAIN TO THE EAST OF A HIGH PRESSURE SYSTEM OVER THE EASTERN PACIFIC OCEAN...FOR OUR AREA EXPECT NORTHWESTERLY FLOW...DRY CONDITIONS AND INCREASING HIGH CLOUDS AND WINDS THIS AFTERNOON. BY THURSDAY...A FAIRLY COLD UPPER LEVEL LOW IS FORECAST TO DROP SOUTH INTO THE GREAT BASIN AND THEN MOVE SOUTHEAST OVER THE FOUR CORNERS AREA BY LATE THURSDAY AFTERNOON. LATEST GFS MODEL RUN 06Z...HAS MOVED THE LOW A LITTLE FARTHER EAST THAN THE PREVIOUS 00Z FORECAST...THERE IS STILL THE LIKELIHOOD THAT THE NEXT MODEL RUN FORECASTS COULD SHIFT THE LOW BACK FARTHER WEST...THUS INCREASING THE CHCS OF PRECIP ONCE AGAIN. AS THE UPPER LOW DROPS SOUTH TOWARD THE FOUR CORNERS AREA THERE IS SOME FRONTOGENESIS ASSOCIATED WITH THE STRONG COLD FRONT THAT WILL DROP SOUTH SOUTHEAST ACROSS THE AREA ON THURSDAY. WE DID INCREASE THE CHCS OF PRECIPITATION INTO THE LIKELY CATEGORY FOR THE NORTHEAST AND EAST CENTRAL SECTIONS ON THURSDAY AND CHC CATEGORY FOR THE WHITE MOUNTAINS AREA BY THE AFTERNOON TIME PERIOD. THE MAIN WEATHER VARIABLE THAT WILL BE MOST NOTICEABLE WILL BE THE STRONG SOUTHWEST TO WEST SFC WINDS ALONG AND AHEAD OF THE SFC COLD FRONT. CURRENT THINKING BASED UPON MODEL FORECASTS AND GUIDANCE IS THAT THE WINDS WILL START FAIRLY STRONG BETWEEN 12Z TO 15Z AND THEN PEAK BY AROUND 18Z OR A COUPLE HOURS THERE AFTER. THERE MAY BE A POSSIBLE WIND ADVISORY THAT WILL BE NEEDED...SO STAY TUNED TO LATER FORECAST UPDATES...ESPECIALLY BY THIS AFTERNOON WHEN THE NEW FORECAST PACKAGES WILL COME OUT. FRIDAY...THE UPPER LOW WILL MOVE EAST INTO THE SOUTHERN PLAINS... LEAVING NORTHERN ARIZONA UNDER SOME STRONG AND DRY NORTHERLY FLOW DURING THE DAY...THEN WEAKENING DURING THE AFTERNOON AND EVENING HOURS. A PACIFIC HIGH PRESSURE RIDGE WILL BEGIN TO BUILD INTO THE SOUTHWEST STATES LATE ON FRIDAY AND EARLY SATURDAY. THE PATTERN OF BUILDING HIGH PRESSURE ACROSS THE SOUTHWEST STATES WILL SET THE STAGE FOR NICE MILD WX OVER THE WEEKEND. AS FOR THE FIRST PART OF NEXT WEEK...THERE WILL BE MORE WEATHER SYSTEMS ENTERING THE WESTERN STATES. LATEST MODEL GUIDANCE HAS BEEN INCONSISTENT FROM RUN-TO-RUN ON THE TRACK OF THESE SYSTEMS COMING INTO THE WEST...ESPECIALLY WHEN YOU COMPARE THE ECMWF WITH THE GFS. WE DECIDED NOT TO GO WITH ANY CHCS FOR PRECIP FOR NOW BUT HOWEVER INTRODUCED SOME CLOUDS AND SLIGHTLY COOLER TEMPERATURES DURING THIS TIME PERIOD MONDAY INTO WEDNESDAY. && .AVIATION...FOR THE 12Z PACKAGE...LOOK FOR VFR VFR CONDITIONS FOR THE NEXT 24 HOURS...WITH INCREASING CIRRUS CLOUDS THROUGH O06Z THU. THIS AFTERNOONS WINDS WILL BE WEST TO SOUTHWEST AT 10-20 KT WITH GUSTS FROM 20-30KT. AFT 06Z THU...AN APPROACHING COLD FRONT WILL BRING LOWERING BROKEN CLOUD BASES AROUND 10 K FT MSL AND A SLIGHT CHANCE OF SHOWERS TO AREAS NORTH OF A LINE FROM KIGM-KRQE. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.....................TC AVIATION/FIRE WEATHER......DL VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.